MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER
Model Number 39303
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿viscometer failure or mechanical failure ¿.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive".It also states "precaution: do not use if allergic reaction occurs or if patient has known allergies to device components".
 
Event or Problem Description
It was reported that the patient experienced skin irritation from the male external catheters.No medical intervention was reported.Per follow up on 09feb2021, the glue did not stick on the male external catheter, and the catheter would fall immediately during use even though it was the correct size.The customer noted the area was cleaned and dried prior to applying and no lotions or creams were added.The customer then switched to using item 39303 and noted the catheter had strong adhesive and so was sticking to the patient too hard which caused irritation.The customer reportedly used a warm wash cloth to assist in removing the catheter.Over-the-counter calmoseptine cream was used on the reaction.The customer switched to using the natural male external catheter and it also seemed to be causing some irritation to the patient.Patient uses otc calmoseptine cream for the irritation.The customer suggests that a pad should be made over the rough portion of the velcro strap of the male external catheter because it was not smooth on the patient¿s skin.

Brand Name
SPIRIT HYDROCOLLOID ADHESIVE SHEATH
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11412084
Report Number1018233-2021-00989
Device Sequence Number11608610
Product Code NNX
UDI-Device Identifier00801741071348
UDI-Public(01)00801741071348
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number39303
Device Catalogue Number39303
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;